Page 3 of 3 FirstFirst 123
Results 21 to 23 of 23
  1. #21
    Join Date
    Aug 2013
    Posts
    2,029

    Re: Olanzapine - weight gain

    Quote Originally Posted by tattoogirl View Post
    hey

    I have been on Olanzapine for a year and a half and ive put on 6 stone! It really makes me hungry and want to binge more on the bad stuff.

    I tried coming off it recently because of the weight gain but the other tablets werent working for my anxiety so im back on them again. During this time I lost a stone. Now im on them again and im feeling hungry alot! Its just trying to figure out which is better, loosing weight or being able to do normal things that you cant do with anxiety. Either way its difficult :-(
    Ive been on and off it for about 18 months,i would rather be overweight than anxious all the time and suffer with terrible sleep deprivation .I have put on about a stone but cut back on the biscuits and cakes etc to try and balance things out.It has been a miracle drug for my sleep problems ,I dont get any other side effects from it
    __________________
    dont panic ,put the kettle on

  2. #22

    Re: Olanzapine - weight gain

    yeh I keep trying to tell myself that its better being fat and being able to function than feeling like that. I have to see the physcatrist on wednesday so im hoping they have something else i can try. If not, i dont know what im going to do.

  3. #23
    Join Date
    Oct 2015
    Posts
    60

    Re: Olanzapine - weight gain

    Quote Originally Posted by sunshine-lady View Post
    I used to take Olanzapine as an antipsychotic. It worked well for me, however like Dahlia I gained weight and was craving sweet stuff (I don't have a sweet tooth) I still was watching what I was eating though. I changed to Quetiapine only for that reason and am not having any adverse effects, also I have lost the weight that I gained while taking Olanzapine.

    I was very angry when I started putting on weight as my Psychiatrist told me it didn't cause weight gain!


    Good luck xxx
    Wow. I get cravings for sweet stuff also. As I said on another thread, I have gained 3 kilos in about 6 months on olanzapine which is not a huge amount I suppose although I would hope that it doesn't continue.

    So, I have decided to taper it off slowly using the 10% per month approach. I am tapering off Effexor at the moment also.

    Happy Saturday everyone
    __________________
    This too will pass ...

Page 3 of 3 FirstFirst 123

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. weight gain
    By debbie123 in forum Medication
    Replies: 14
    Last Post: 09-10-09, 08:26
  2. Weight Gain?
    By dansreptilepage in forum Propranolol / Inderal
    Replies: 9
    Last Post: 13-05-09, 21:15
  3. Weight loss and not able to gain weight..
    By looking4answers in forum Symptoms
    Replies: 3
    Last Post: 13-10-08, 17:53
  4. really need to gain weight
    By cox1981 in forum Panic / Panic Attacks
    Replies: 2
    Last Post: 17-08-07, 12:00
  5. How can i gain weight?
    By Loco851 in forum Symptoms
    Replies: 2
    Last Post: 16-05-05, 18:33

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •